MAUDE Adverse Event Report: B. BRAUN MEIDCAL INC. PERIFIX®; EPIDURAL ANESTHESIA KIT

B. BRAUN MEIDCAL INC. PERIFIX®; EPIDURAL ANESTHESIA KIT
Catalog Number 333512
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/08/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report has been identified as b.Braun medical inc.Internal report number (b)(4).The device involved has not been received for evaluation and the investigation is ongoing at this time.A follow-up report will be submitted when the results of the investigation become available.
 
Event or Problem Description
As reported by user facility: the patient received an obstetrical epidural installation for labor delivery.The epidural catheter broke during removal which caused a piece, about 5cm in size, of the membrane to be left in the patient.The patient had the piece surgically removed post labor delivery.No complications occurred during the surgical procedure to remove the catheter piece.Patient status is fine.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).Multiple unsuccessful attempts were made to obtain a sample.Without the actual device, a thorough investigation could not be performed.Review of the discrepancy management system database performed for the reported lot number did not reveal any abnormalities or non-conformance of this nature.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If a sample and/or any additional pertinent information becomes available, a follow up will be submitted.
 
Additional Manufacturer Narrative
(b)(4).One (1) catheter without packaging was returned in connection with this complaint.Visual examination of the returned sample shows the distal tip of catheter to be broken off.According to the quality engineer, the cut of the jacket matches the geometry of the cannula's inside bevel.Therefore, it was concluded that this defect did not happen during the manufacturing process.Per the instructions for use (ifu), "when removing catheter, excessive force should never be applied.If catheter becomes difficult to withdraw, consult standard textbooks for specific techniques." the reported defect was not confirmed.Review of the discrepancy management system (dsms) database performed for the reported lot number revealed no abnormalities or non conformances noted during in process or final product inspection.We will maintain this report for further references and continue to monitor other reports for similar occurrences.

Brand Name
PERIFIX®
Common Device Name
EPIDURAL ANESTHESIA KIT
Manufacturer (Section D)
B. BRAUN MEIDCAL INC.
901 marcon blvd
allentown PA 18109
MDR Report Key7007837
Report Number2523676-2017-00158
Device Sequence Number900896
Product Code OGE
UDI-Device Identifier04046963899202
UDI-Public04046963899202
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Catalogue Number333512
Device Lot Number0061450494
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/18/2017
Supplement Date Received by Manufacturer10/18/2017
10/18/2017
Initial Report FDA Received Date11/07/2017
Supplement Report FDA Received Date12/04/2017
03/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;